With the start of allergy season here in California and my own asthma, I thought this alert was important enough to share with you all too! I think it's going to be a rough allergy year. Uggh! - Jill

MedWatch - The FDA Safety Information and Adverse Event Reporting
Program

FDA notified asthmatic patients and healthcare professionals of new
reports of serious and life-threatening allergic reactions
(anaphylaxis)
in patients after treatment with Xolair. Usually these reactions occur
within two hours of receiving a Xolair subcutaneous injection. However,
these new reports include patients who had delayed anaphylaxis-with
onset two to 24 hours or even longer-after receiving Xolair treatment.
Anaphylaxis may occur after any dose of Xolair (including the first
dose), even if the patient had no allergic reaction to the first dose.
Health care professionals who administer Xolair should be prepared to
manage life-threatening anaphylaxis and should observe their
Xolair-treated patients for at least two hours after Xolair is given.
Patients under treatment with Xolair should be fully informed about the
signs and symptoms of anaphylaxis, their chance of developing delayed
anaphylaxis following Xolair treatment, and how to treat it when it
occurs. FDA has requested Genentech add a boxed warning to the product
label and to revise the label and provide a Medication Guide for
patients.

Read the complete MedWatch 2007 Safety summary, including links to the
Healthcare Professional information sheet and FDA press statement, at:

http://www.fda.gov/medwatch/safety/2...y07.htm#Xolair